MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE, 12 FRENCH; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE, 12 FRENCH; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Model Number 81-040412
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a root cause could not be determined.No issues were identified with the defective unit, and no issues were found during review of quality documentation.Corrective action: due to the root cause determination, no corrective actions were taken.Investigation summary: an internal complaint (call 48373) was received indicating an esophageal stethoscope (part 81-040412, lot 49586751) failed during use.Specifically, the temperature reading was stuck at 28.3 degrees celsius.The defective sample was returned for evaluation and functionally tested.The unit was tested in three thermal baths at 37 degrees celsius.In each bath, the resistance was measured at 1358 ohms, which indicates the device was within specification.The device history record for the reported lot was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.Product in-process was functionally inspected and all units were found to be in tolerance.Finished good product on hand was visually inspected and no issues were found.The last two years of the complaint log were reviewed, and four reports were identified as being generated due to a functional issue.All four complaints were investigated and verified.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The temperature reading was stuck at 28.3 degrees celsius.This occurred during use.

Brand Name
ESOPHAGEAL STETHOSCOPE, 12 FRENCH
Common Device Name
STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, heredia 146
CS  146
MDR Report Key9284261
Report Number9613793-2019-00004
Device Sequence Number10800755
Product Code BZT
UDI-Device Identifier00749756045995
UDI-Public00749756045995
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K925789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-040412
Device Lot Number49586751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1